Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 12, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 12, 2021, 2:33 PM EDT for Osceola County, Florida. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2021, 2:33 PM EDT (18:33 UTC)
Expired
Jul 12, 2021, 3:15 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:42 PM EDTTSTM WND GST 526 Sse West Lake Toho, FLSFWMD STATION AT LAKE TOHOPEKALIGA MEASURED A WIND GUST OF 45KT/52MPH FROM THE SOUTHEAST.
Jul 12, 2:47 PM EDTHAIL 0.88Saint Cloud, FLMEMBER OF EMERGENCY MANAGEMENT REPORTS HAIL UP TO NICKEL SIZE NEAR SAINT CLOUD.
Jul 12, 3:04 PM EDTTSTM WND DMG4 E Intercession City, FLBROADCAST MEDIA RELAYED THE REPORT OF AN APPROXIMATELY 50-FT TALL TREE THAT FELL ON A TRAILER INSIDE A PRIVATE PROPERTY. NO INJURIES REPORTED. TIME OF INCIDENT ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2593 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS82 KMLB 121833
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
233 PM EDT Mon Jul 12 2021
 
FLZ053-121915-
Osceola FL-
233 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
315 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2835 8151 2834 8120 2807 8123 2807 8135
      2808 8135 2809 8145 2814 8145 2814 8149
      2835 8157
TIME...MOT...LOC 1832Z 170DEG 13KT 2815 8130 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 10:06 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 12, 10:06 AM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EDT Mon Jul 12 2021

.DISCUSSION...

...Strong to Isolated Severe Storms Expected Today...

Current-Tonight...The Atlc high pressure ridge axis resides north of
ECFL. An upper air disturbance will undercut the ridge brining
unseasonably cooler air aloft and greater instability. After a dry
slug of moisture moved through the area overnight, gradual
moistening of the airmass will take place thru the afternoon.
Parameters will be in place for a few strong/severe storms, mainly
this afternoon, and especially across the interior. The Storms
Prediction Center has placed (upgraded) much of ECFL in a Slight
Risk of Severe for today. Primary storm threats include locally
heavy downpours, frequent cloud to ground lightning, coin-size hail,
and isolated wind gusts of 50-60 mph. Greatest rain chances along
the coast from late this morning into early afternoon, then across
the interior from mid to late afternoon and possibly early evening
along the Kissimmee River. Storm movement toward the northwest or
north at around 10 mph. Most of the activity should stack up across
the western peninsula this evening as the ECSB travels into the
other side of the peninsula. Highs this afternoon reaching the low
90s for areas west of I-95 from Osceola County northward and upper
80s elsewhere.

Remaining mostly dry overnight, except for isolated showers and a
thunderstorm or two developing offshore from the Treasure Coast
mainly after midnight, becoming scattered and stretching into the
Space Coast by daybreak. Overnight lows in the low to mid-70s, with
upper 70s along the coast.

&&

.AVIATION...An upper disturbance will bring cooler (than normal) air
aloft and greater instability. Parameters will be in place for a few
strong to severe storms. Strongest storms this afternoon may produce
torrential downpours, frequent lightning, hail to 1 inch in
diameter, and isolated wind gusts to around 50 kts. MVFR conds
in/around storms. Cell movement toward the northwest at up to 10
kts. Activity should stack up across the western peninsula late
today, thanks in part to the deep onshore flow. Generally VFR conds
outside of convection. E/ESE winds approaching 10 kts interior and
10-15 kts Space/Treasure coasts.

&&

.MARINE...Today-Tonight...A weak disturbance aloft will cross over
the area bringing scattered showers and lightning storms to the
local coastal waters. Some storms could be strong with main threats
of torrential downpours, cloud to water lightning strikes, hail to 1
inch in diameter, and isolated wind gusts in excess of 50 kts. Storm
movement will be toward the north or northwest at 10-15 kts. Else,
SE/ESE winds today increasing to 10-15kts offshore this afternoon,
with seas 2-3ft. Winds persisting overnight, as sea build slightly
to 3ft with up to 4ft offshore. Winds/seas locally higher invof
showers/storms.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Watson
Hazardous weather outlook, Jul 12, 10:40 AM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1040 AM EDT Mon Jul 12 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1040 AM EDT Mon Jul 12 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms developing through this
afternoon, becoming numerous across the interior west of I-95.
Storm motions will be to the northwest at around 10 to 15 mph.
Strong to isolated severe storms will be possible today and
the Storm Prediction Center has placed east central Florida under a
"Slight Risk" risk of severe weather. The main threats from the
strongest storms will be isolated severe downburst winds up to 60
mph, 1 inch hail, frequent cloud to ground lightning strikes, and
heavy downpours. Move indoors to safety at the first sign of
threatening skies or if you hear thunder.

.FLOOD IMPACT...
Quick rainfall amounts of up to around 2 inches in a 60 to 90
minute period will be possible in the strongest storms. This may
lead to minor flooding and ponding of water on roadways. Never
drive through a flooded roadway.

.RIP CURRENT IMPACT...
There will be a Moderate risk of dangerous rip currents at area
beaches today. While the threat for rip currents will be present all
day, it will be highest during the hours surrounding low tide, or
from 1PM to 7PM. Always swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to isolated severe storms will be possible today over
inland lakes. Wind gusts up to around 50 knots and hail around 1
inch will be possible. Keep an eye to the southeast sky, as
storms will move northwest at around 10 to 15 knots. Move to safe
harbor in advance of storms.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Higher shower and storm coverage is expected to continue across
the area Tuesday and Wednesday, before coverage decreases again
through the end of the week. Frequent cloud to ground lightning
strikes, locally gusty winds, and torrential downpours will
continue to be the main threats from stronger storms. Bands of
locally heavy rainfall are expected Tuesday and Wednesday,
especially along the Space and Treasure Coasts.

A moderate risk of life-threatening rip currents will continue
through at least mid-week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Sedlock/Leahy

In the hours before

Special weather statement, Jul 12, 1:45 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
145 PM EDT Mon Jul 12 2021

FLZ053-121815-
Osceola FL-
145 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
215 PM EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lake Marian, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Kissimmee and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2794 8133 2786 8096 2767 8109 2769 8115
      2771 8115 2773 8117 2774 8116 2775 8118
      2776 8117 2782 8121 2785 8124 2785 8127
      2786 8130 2789 8130 2791 8132 2792 8131
TIME...MOT...LOC 1745Z 116DEG 18KT 2779 8118

Watson
Special weather statement, Jul 12, 1:58 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
158 PM EDT Mon Jul 12 2021

FLZ064-121845-
Martin FL-
158 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 245
PM EDT...

At 158 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonathan Dickinson State Park, or over Jupiter Island, moving
northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuart, Tequesta, Jupiter Island, Palm City and Hobe Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8026
      2703 8042 2721 8031 2721 8029 2722 8029
      2723 8030 2714 8011 2706 8008
TIME...MOT...LOC 1758Z 122DEG 15KT 2701 8013

Watson
Special weather statement, Jul 12, 2:02 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
202 PM EDT Mon Jul 12 2021

FLZ044-045-144-121845-
Northern Lake County FL-Orange FL-Southern Lake County FL-
202 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE AND NORTHWESTERN
ORANGE COUNTIES UNTIL 245 PM EDT...

At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zellwood, moving northwest at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8181 2896 8170 2878 8145 2862 8157
      2878 8194
TIME...MOT...LOC 1802Z 128DEG 20KT 2877 8162

Watson
Special weather statement, Jul 12, 2:10 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
210 PM EDT Mon Jul 12 2021

FLZ045-046-121900-
Orange FL-Seminole FL-
210 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 300 PM EDT...

At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldenrod, moving northwest at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sanford, Apopka, Altamonte Springs, Oviedo and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2861 8120 2857 8134 2868 8153 2876 8146
      2880 8129
TIME...MOT...LOC 1810Z 121DEG 17KT 2862 8130

Sedlock
Special weather statement, Jul 12, 2:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Mon Jul 12 2021

FLZ058-059-064-121900-
St. Lucie FL-Okeechobee FL-Martin FL-
221 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 300 PM
EDT...

At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving northwest at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Taylor Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 8066 2711 8066 2712 8068 2716 8071
      2718 8074 2721 8079 2721 8081 2720 8083
      2727 8094 2747 8071 2725 8044 2706 8062
TIME...MOT...LOC 1820Z 130DEG 16KT 2718 8063

Watson
Special weather statement, Jul 12, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
233 PM EDT Mon Jul 12 2021

FLZ053-121915-
Osceola FL-
233 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
315 PM EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Cloud, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2835 8151 2834 8120 2807 8123 2807 8135
      2808 8135 2809 8145 2814 8145 2814 8149
      2835 8157
TIME...MOT...LOC 1832Z 170DEG 13KT 2815 8130

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:51 PM EDTSpecial Weather StatementMLBVolusia39 min
Jul 12, 12:55 PM EDTSpecial Weather StatementMLBOkeechobee50 min
Jul 12, 1:14 PM EDTSpecial Weather StatementMLBLake46 min
Jul 12, 1:15 PM EDTSpecial Weather StatementMLBFlagler45 min
Jul 12, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jul 12, 1:35 PM EDTSpecial Weather StatementMLBMartin40 min
Jul 12, 1:45 PM EDTSpecial Weather StatementMLBOsceola30 min
Jul 12, 1:51 PM EDTSevere Thunderstorm WarningMLBMartin39 min
Jul 12, 1:58 PM EDTSpecial Weather StatementMLBMartin47 min
Jul 12, 2:02 PM EDTSpecial Weather StatementMLBLake43 min
Jul 12, 2:08 PM EDTSevere Thunderstorm WarningMLBOsceola18 min
Jul 12, 2:10 PM EDTSpecial Weather StatementMLBOrange50 min
Jul 12, 2:21 PM EDTSpecial Weather StatementMLBOkeechobee39 min
Jul 12, 2:38 PM EDTSpecial Weather StatementMLBMartin52 min
Jul 12, 2:41 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
Jul 12, 2:48 PM EDTSpecial Weather StatementMLBLake27 min
Jul 12, 3:12 PM EDTSpecial Weather StatementMLBOkeechobee33 min
Jul 12, 3:18 PM EDTSpecial Weather StatementMLBOrange42 min
Jul 12, 3:44 PM EDTSpecial Weather StatementMLBOsceola46 min
Jul 12, 4:21 PM EDTSpecial Weather StatementMLBOrange39 min
Jul 12, 4:38 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola22 min
Jul 12, 6:49 PM EDTSpecial Weather StatementMLBSeminole41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.